Ohio, 2007Damaging Winds in Ohio, June 27, 2007
June 27, 2007 · NWS RLX · 2 events in 2 counties and zones
Outflow boundaries helped thunderstorm activity persist into the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outflow boundaries helped thunderstorm activity persist into the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT WED JUN 27 2007
.SYNOPSIS...
A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO
VALLEY THURSDAY AND FRIDAY. HIGH PRESSURE AND NORTHERLY FLOW
TRANSLATE TO A SEASONAL DRY WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
TRW POPPING UP DUE TO DAYTIME HEATING. BEST AREA TO RECEIVE
RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR
AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND
PLATEAU IS AND WL BE MOVING E THIS AFTN. FORCING STILL REMAINS IFFY
AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION.
ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW
NIGHTS.
FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU. NAM HAS BACKED
OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE
NSYNC. ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN
PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN
TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE. CHC POPS
WILL WORK ELSW IN THE WARM SECTOR. ATMS CONTS TO BE FAVORABLE FOR
DOWNPOURS IN ANY STORM.
DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT
WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND
A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE
STORMS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE
FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF. ALSO DO NOT
AGREE WITH THE NAM ON THE DECREASE IN QPF. WITH PW VALUES BETWEEN
1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND
GFS.
THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE
LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED
WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A
WAVE OR TWO ALONG IT. SEVERE THREAT WILL CONTINUE TO BE FAIRLY
LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT
AND FRIDAY MORNING. STILL...WITH PLENTY OF MOISTURE AVAILABLE
(12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE
COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA.
RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF
OF CWA. ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY
EVENING.
DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS
SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE.
COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING.
GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY
WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS
SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE.
RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS
UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING
THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS
A WARM FRONT. PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD
PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT
CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MVFR CONDS IN HZ EXPECTED THIS AFTN AND MOST OF THE NIGHT AT AREA
AIRPORTS. REDUCTION IN FLIGHT CONDITIONS ALSO FCST IN RW/TRW...HWVR
ISOLD TO SCT COVERAGE TOO LOW FOR ANY TAF ATT. A COLD FRONT DROPS S
DURING THE DAY THUR. THIS WILL BRING RW/TRW DURING THE AFTN
HRS...SINCE THIS IS OUTSIDE THE 24HR WINDOW CB WILL SUFFICE FOR
NOW.
OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI. IN ADDITION
IFR PREDAWN FG PSBL SAT AND SUN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...29
NEAR TERM...29
SHORT TERM...CL/29
LONG TERM...CL
AVIATION...29
Hazardous weather outlook, Jun 27, 2:49 AM EST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EDT WED JUN 27 2007
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-280800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
349 AM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE
HAIL AND DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 4:15 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT WED JUN 27 2007
OHZ086-087-WVZ006-272145-
LAWRENCE OH-GALLIA OH-CABELL WV-
515 PM EDT WED JUN 27 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST CENTRAL LAWRENCE
COUNTY...OR ABOUT 11 MILES EAST OF LAKE VESUVIUS...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GREEN
BOTTOM...SCOTTOWN...AID...CROWN CITY AND ATHALIA.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Jun 27, 4:39 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT WED JUN 27 2007
WVZ031-032-272230-
TAYLOR WV-HARRISON WV-
539 PM EDT WED JUN 27 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 539 PM EDT...A STRONG THUNDERSTORM WAS OVER BRIDGEPORT...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
ROSEMONT...THORNTON...MEADLAND...KNOTTSVILLE...MCGEE AND TYGART
LAKE STATE PARK.
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 0.75 INCHES PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
08
Local storm report, Jun 27, 4:42 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BRIDGEPORT 39.29N 80.26W
06/27/2007 HARRISON WV FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN BRIDGEPORT AREA AND EAST.
&&
CAMPBELLSpecial weather statement, Jun 27, 4:53 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT WED JUN 27 2007
WVZ039-040-272230-
UPSHUR WV-BARBOUR WV-
553 PM EDT WED JUN 27 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 553 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF AUDRA
STATE PARK...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
MOATSVILLE...CENTURY...VOLGA...GALLOWAY...NESTORVILLE AND
HODGESVILLE.
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
08
Special weather statement, Jun 27, 5:06 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT WED JUN 27 2007
WVZ019-020-029-030-272245-
GILMER WV-LEWIS WV-DODDRIDGE WV-RITCHIE WV-
606 PM EDT WED JUN 27 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL GILMER
COUNTY...OR ABOUT 9 MILES NORTH OF GLENVILLE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN...
ALUM BRIDGE...NEWBERNE...TROY...LINN AND LEOPOLD.
WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 0.75 INCHES PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 27, 5:10 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT WED JUN 27 2007
WVZ005-013-024-272245-
WAYNE WV-LINCOLN WV-MINGO WV-
610 PM EDT WED JUN 27 2007
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES SOUTHWEST OF
HARTS...OR ABOUT 10 MILES EAST OF INEZ...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CRUM...
WILSONDALE...BREEDEN...NAUGATUCK AND KERMIT.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Thunderstorm Wind, Meigs
- When
- June 27, 5:35 PM EST
- Where
- Meigs County, Letart Falls
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.880, -81.930
A downburst caused downed trees and minor roof damage. An aluminum flag pole was bent in half.
Thunderstorm Wind, Gallia
- When
- June 27, 8:30 PM EST
- Where
- Gallia County, 3 mi NE of Gallipolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.851, -82.161
Trees fell along George Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32723, 32724.